MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112680
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 01/27/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the bard flat mesh (device 4).Additional supplemental emdrs were submitted to represent the composix l/p mesh (device 2) and composix kugel patch (device 3).An additional emdr was created in gcs to represent bard flat mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2007 - patient was diagnosed with midline incisional hernia thereby underwent open repair with implant of bard flat mesh (device 1).Per operative notes, ¿an elliptical incision was made around the previous skin incision.The hernia sac was dissected out.A bard flat mesh (device 1) was placed into the defect and closed with sutures.¿ on (b)(6) 2007 - patient was diagnosed with recurrent ventral hernia, thereby underwent open repair with implant of composix l/p mesh (device 2).Per operative notes, ¿a midline incision was made through previous skin incision site.The hernia sac was dissected out.Previously placed (device 1) that was present and it was in good condition.A composix l/p mesh (device 2) was placed into the peritoneal space and secure it with sutures.¿ on (b)(6) 2008 ¿ patient was diagnosed with recurrent ventral hernia, and right lower quadrant hernia, scar tissue, adhesion, pain thereby underwent laparoscopic repair with implant of composix kugel patch (device 3) and bard flat mesh (device 4).Per operative notes, ¿an incision was made into the midline from the xiphoid.The previously placed meshes (device 1 and device 2) were present in that area.All bowel adhesions were taken down sharply.All hernia sacs were dissected out.A composix kugel was placed into the ventral region.A bard flat mesh (device 4) was placed into the right lower quadrant.This was done in a way to grasp the edge of the (device 4) and placed the (device 3) against the fascia that was going to be sewn over it with sutures.¿ on (b)(6) 2009 - patient was diagnosed with erosion of previous mesh, abdominal pain, thereby underwent open repair with explant of bard flat mesh (device 1), composix l/p mesh (device 2) and composix kugel patch (device 3) and bard flat mesh (device 4) and implant of biological graft.Per operative notes, ¿an incision was made that extended from the xiphoid to the umbilicus.Previously placed (device 1,2,3,4) were excised entirely.A biological graft was placed into the defect and closed the defect with sutures.¿.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25110834
Report Number1213643-2026-00600
Device Sequence Number10249356
Product Code FTL
UDI-Device Identifier00801741016530
UDI-Public(01)00801741016530(10)43FND130
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K251557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112680
Device Lot Number43FND130
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Initial Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale